Anyone have jelly legs or lead legs?

Just wondering if anyone else suffers from problems with their legs when they walk? I often can't walk that far as very often either my legs feel like jelly and then I start walking like I'm drunk or my legs are so heavy sometimes I have to swing one in front of the other to get them moving. Anyone else have this problem? Anyone got it sorted? Would love to know.

14 Replies

  • Had very heavy legs on rising from a chair for quite a while after treatment.

  • If you are on levothyroxine it causes muscle weakness so that could explain the heavy feeling. I'm on 125mcg of levo I get really bad muscle weakness in my legs too.

  • I would suspect inadequate thyroid meds, and/or low iron and/or low B12. Another possibility is a cortisol problem. Do you have any results you can show us?

  • No I don't have any results as I've been treating myself for the past four years due to lack of interest from my GP. I have been on 200mcg T3. It used to work perfectly but I ran out of money and had to save up for some more. It took me 2 mths to save up and in that time I put on 2 stone. I suffer a lot from mxoedema and when I started taking my T3 again the weight refused to budge. I have the appetite of a sparrow so I know it's not what I'm eating. I have started adding 1 grain of thyroid and now take 175mcg T3 with it and my mxoedema is going v v slowly. I'm taking B12 tabs, selenium, vit D and iron tabs every day.

  • If you are replying to a specific post, please use the green Reply button on the particular post you're replying to. When you do that the system notifies the person you are replying to that they have a reply. I only found you had replied to me by accident.

    Since you are taking such a high dose of T3 have you shopped around for lower cost brands? Uni-Pharma T3 and Tiromel T3 are usually quoted as being the cheapest available that people on this forum use.

    It may be that you need to eat more than you do. If the body goes in to famine mode then it will hang on to flesh like grim death rather than lose it. Eating more may help your legs too. What kind of diet do you eat?

    If you don't have any test results you might benefit from getting some done. Iron and vitamin D can both become toxic if taken to excess. B12 can be hard for some people to raise and you might need injections. Your folate may be inadequate.

    Many people on here get testing done by Blue Horizon Medicals. For more info :

    Look for the Thyroid Check Plus Eleven on the above website. The microtainer version of the test is a finger-prick test, the vacutainer version of the test requires a blood sample to be taken from the elbow like you would get done by a nurse or phlebotomist. No doctor's permission is required, and the whole process is done via the post. Results are sent via email.

    If you do go for private testing you should stop taking your supplements for a week before the blood draw. Don't take meds for 12 hours before the blood draw. Do the blood draw first thing in the morning (before 9am), fast before it (except for water). You can eat and drink and take meds freely after the blood is taken.

  • I am not replying to anyone in particular so there is no need to click the green button.

  • How can you not reply to anyone in particular? lol You answered humanbean's question :

    'Do you have any results you can show us?'

    'No I don't have any results'

    Doesn't that count as replying to someone in particular?

    If you want help with your problem, I would seriously suggest you take note of all HB says, because she knows what she's talking about - even down to clicking on the green button! :)

  • I don't assume anyone will reply to me in particular hence why I don't reply to anyone in particular so I always reply in general. I am entitled to my opinion the same way as every body else is. I have no intention of getting into an argument with anyone so people being critical of how I post does not help me at all or anyone else and in fact it puts people off from posting who would otherwise need help. Please don't judge or make assumptions about me as it is not your place to do so and takes away from what this support group is supposed to be all about.

  • But, Karispitit, you've totally missed the point. Everyone that posts on this thread is replying to you in particular, it is your thread. Nobody is criticising you, HB said that to help you. I'm not judging your or making assumptions, just going by what I'm reading, and what you've said. If you want people to help you, you have to answer their questions, otherwise there's not point in posting at all. Sorry if I upset you, but that's just the way it is.

  • My heavy legs improved when I went onto NDT.

  • I've had the lead legs feeling and it's horrible. I was on stupid low dose Thyroxine then though x

  • I had this some years ago and it turned out to be a Vitamin B12 deficiency - very strange, but B12 supplements worked and I'm fine now, Ask your doctor for a blood test for a diagnosis.

  • Intermittent claudication is a symptom of underactive thyroid and explains the lead leg feeling, particularly in the thighs with me after walking slightly briskly for about 50metres. Even after 25 years of meds it has not left me but is not ask crippling. Don't expect I'll ever be rid of it. You need a thorough checkup K.

  • Himm, you've made me think, I certainly had the same a few months ago especially that having to swing the leg and then keep the momentum up to keep gong. A few things have changed so I can't tell you which made the difference but I've written below what I've changed, mostly as a result of all the helpful advice from people on here:

    taking iron supplement (prescribed) as ferritin is bottom of range

    taking a recommended B12 supplement, also rather low (and I'm vegan)

    taking vitamin C (for iron absorption) and Zinc (for conversion t3 to T4)

    stopped taking levothyroxine, not intentionally at all and I would not recommend this, I stopped by accident because of a change in my morning routine and I cannot seem to remember to take it now.

    I hope this might point you to what is causing your weakness and that you soon feel better.

You may also like...